Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Any experience of taking too many Sudafeds?

(16 Posts)
frankbestfriend Sat 01-Nov-08 16:44:29

At my parents this afternoon my Mum gave me 2 sudafeds for my cold, and am now feeling decidedly strange.

Checked on net for correct dosage and discovered I should have only taken 1.
Am getting funny tingling on scalp and generally feeling strange. Have been wandering aimlessly round the house wiping things, and although I don't feel bad exactly,(almost quite enjoyable blush) I am getting a bit worried.

Anyone had similar effects from sudafed?

LadyOfRoffle Sat 01-Nov-08 16:46:56

What's sudafed? I would imagine you would have to take alot for it to be harmful, but I don't really know what it is. Is it like Lemsip?

LadyOfRoffle Sat 01-Nov-08 16:47:39

Ah, you're probably having a high from the painkillers in it! Do not have a drink or anything!

frankbestfriend Sat 01-Nov-08 16:49:18

It is a decongestant that contains Ephedrine to stop you from feeling drowsy. Think that ingredient is the culprit.

ShowOfHands Sat 01-Nov-08 16:49:58

Possible side effects of sudafed:

Disturbed sleep.

Increased heart rate.

Dry mouth, nose or throat.

Anxiety.

Restlessness.

Difficulty in passing urine (urinary retention).

Skin rash.

Hallucinations.

RustyBear Sat 01-Nov-08 16:50:37

I always take 2! - just checked my packet & it says 2 every 4-6 hours, no more than 12 in 24 hours.Have you had anything else?

ledodgy Sat 01-Nov-08 16:51:31

I can't take Sudafed because they make me feel spaced out and a bit floaty.

frankbestfriend Sat 01-Nov-08 16:52:33

No, nothing else, but a bit of research on net has revealed that ephedrine can have similar effects to speed!

frankbestfriend Sat 01-Nov-08 16:54:09

Thats exactly it, Ledodgy, feeling v. spaced out, and really tingly.

RiojaLover75 Sat 01-Nov-08 16:55:56

Sudafed are great!! You'll probably find you lose your appetite too, side affect of Ephedrine.

Tingly scalp, aimless wandering can't sit down etc classic speedy effects. grin

frankbestfriend Sat 01-Nov-08 16:56:46

So I should relax and enjoy, then Rioja?grin

RiojaLover75 Sat 01-Nov-08 17:02:22

Hell yeah!! grin

eekamoose Sat 01-Nov-08 17:04:41

That's interesting Rioja. I never knew re. appetite supressant. I had 2 sudafed this morning for sinus headache and all I've eaten all day is a bowl of soup. And still not hungry now. Am normally quite greedy a good eater grin.

RiojaLover75 Sat 01-Nov-08 17:13:08

A pleasant side effect, no?? grin

tiredsville Sun 02-Nov-08 18:19:29

Yeah, just enjoy the buzz Frankbestfriend.

RiojaLover75 Sun 02-Nov-08 20:52:00

Bloodyhell Tiredsville, I thought I was the only one!! grin

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now